MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINE BR DS W/ORTHCRD; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

DEPUY MITEK LLC US LUPINE BR DS W/ORTHCRD; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 210712
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: e1: the reporter¿s complete facility name and address were not provided.Investigation summary the product was not returned to depuy synthes, however a photo was provided for evaluation.Visual inspection of the returned photo found that the anchor loop was loose, and the suture were broken and frayed.The anchor and the shaft observed in normal condition.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the lupine br ds w/orthcrd would have contributed to the complained device issue.Based on the investigation findings, the potential cause for the suture condition is traced to the procedural variables, such handling of the device or product interaction during procedure.The possible root cause for the reported condition can be associated with excessive tension during insertion.As per instructions for use (ifu), 1) do not twist or apply bending force to the inserter.Doing so may damage the anchor, suture, or inserter tip.2) excessive tension may overload the anchor or suture.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history record review: a device history review was performed and no non-conformances were identified related to the reported condition.
 
Event or Problem Description
It was reported that during a patellar ligament reconstruction procedure, it was discovered that when tightened the suture on the lupine br ds w/orthcrd device broke off.It was not reported if there were any delays to the surgical procedure.It was reported that a spare device was used to complete the surgery.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: investigation summary the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the shaft and handle have no structural anomalies.The anchor was found bent near mid-body and still attached from the inserter.No other anomalies were noted.The overall complaint was not confirmed as the observed condition of the lupine br ds w/orthcrd would have not contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to transport/storage.If the component (poly (lactide coglycolide) polymer and tricalcium phosphate (tcp)) of this device is exposed to high temperatures, its structure gets compromised as it tents to lose mass, it provides flexibility to the polymer chains producing a decrease in the degree of crystallinity of the structure and the microhardness values causing these types of deformations.These conditions have typical characteristics of material exposed to temperatures higher, however this cannot be conclusively determined.Based on the results, the probable root cause of this failure is that the device was exposed to an elevated temperature before it was opened in the operating room prior to surgery.The elevated temperature and the slight tension on the suture could result in the bending of the anchor.Per further analysis, the risk level for visual: deformed/bent is an acceptable risk (ar) within risk management documents.As per instructions for use (ifu), it is recommendable to store the device in a ¿cool and dry¿ place.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history record review: a device history review was performed and no non-conformances were identified related to the reported condition.

Brand Name
LUPINE BR DS W/ORTHCRD
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key23989054
Report Number1221934-2026-00092
Device Sequence Number17281747
Product Code GAT
UDI-Device Identifier10886705001101
UDI-Public(01)10886705001101(10)169L259(17)260531
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K070925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number210712
Device Lot Number169L259
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown